MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00558400
Medical Device Problem Codes Break (1069); Crack (1135); Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d2b: the remaining pro codes (product codes) are fdt and knq; reported here as pro codes (product codes) exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used during an endoscopic dilation procedure performed on (b)(6) 2024.During preparation outside the patient, the product was unpacked, and it was found that the catheter was broken.The procedure was completed with a second cre wireguided dilatation balloon.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block d2b: the remaining pro codes (product codes) are fdt and knq; reported here as pro codes (product codes) exceeded the character limit for the designated field.Block b5 (describe event or problem) and block h6 (device code) have been updated based on the additional information received on january 2, 2025.H11: (additional information): it was reported that the catheter was found to be broken when unpacked, and the reported event may have suggested that the catheter break during preparation.Additional information was received from the customer on january 2, 2025, that the catheter did not break into two separate pieces but instead the catheter cracked.The catheter leaks/tears are unlikely to cause or contribute to a serious injury or death if the device is exchanged, this may cause a clinically insignificant delay of procedure, but the event is unlikely to cause or contribute to patient injury.As there is no reportable allegation against the device itself and there was no serious injury, boston scientific no longer considers this to be a reportable event.If additional information becomes available, it will be assessed at that time.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used during an endoscopic dilation procedure performed on (b)(6) 2024.During preparation outside the patient, the product was unpacked, and it was found that the catheter was broken.The procedure was completed with a second cre wireguided dilatation balloon.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.Additional information received on january 2, 2025.It was reported that the catheter was cracked and did not break into two separate pieces.
 
Additional Manufacturer Narrative
Block d2b: the remaining pro codes (product codes) are fdt and knq; reported here as pro codes (product codes) exceeded the character limit for the designated field.H11: (investigation result): the returned cre wireguided dilatation balloon was analyzed, and a visual inspection found no problem with the balloon or the catheter.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of catheter crack was not confirmed.The returned balloon found no problem with the balloon and the catheter.As there is no reportable allegation against the device itself and there was no serious injury, boston scientific no longer considers this to be a reportable event.Therefore, the most probable root cause is no problem detected.
 
Event or Problem Description
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used during an endoscopic dilation procedure performed on (b)(6) 2024.During preparation outside the patient, the product was unpacked, and it was found that the catheter was broken.The procedure was completed with a second cre wireguided dilatation balloon.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.***additional information received on january 2, 2025.*** it was reported that the catheter was cracked and did not break into two separate pieces.***additional information received on march 6, 2025*** it was reported that they found that the opening of the packaging bag was not sealed.This is the real event, not the catheter having cracks or fractures, so the device returned was intact.
 
Additional Manufacturer Narrative
Block d2b: the remaining pro codes (product codes) are fdt and knq; reported here as pro codes (product codes) exceeded the character limit for the designated field.Block h6: imdrf device code a020503 captures the reportable event of device packaging seal compromised.Block h6 has been updated based on the additional information received on march 6, 2025.Block h11: (additional mfr narrative) has been changed based on the updated product investigation result.H11: (investigation result) the returned cre wireguided dilatation balloon was analyzed, and a visual inspection found no problem with the balloon or the catheter.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of packaging bag not sealed could not be confirmed.The device was returned in a generic plastic bag and no problem were noted on the balloon and catheter.Therefore, the most probable root cause is no problem detected.

Brand Name
CRE WIREGUIDED
Common Device Name
COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21050404
Report Number3005099803-2024-06704
Device Sequence Number13093735
Product Code FDF
UDI-Device Identifier08714729339335
UDI-Public08714729339335
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Model NumberM00558400
Device Catalogue NumberM00558400
Device Lot Number0029938489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/03/2025
02/07/2025
03/06/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date01/22/2025
02/26/2025
03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight60 KG